Men over the age of 40 are repeatedly reporting that they have high cholesterol which left to its own devices, can cause dangerous illnesses and heart attacks as a result of the narrowing or hardening of the arteries. There are several ways to control this, including adopting a better diet. However, you may be prescribed with statins to get the problem under control straight away. Statins lower levels of bad cholesterol (LDL) in the bloodstream and liver. Unfortunately, side effects of statin medication men over 40 can occur. Continue reading to find out how this medication could affect you.
Side Effects of Statin Medication Men Over 40
Your doctor may prescribe statins to you, which will help keep your cholesterol under control. You may even need to take them for the rest of your life. Like any medication, there are side effects that come alongside statins. Although they do vary from person to person.
Some people report that they feel ok after taking the tablets. However, the side effects of statin medication men over 40 can be common. Things like diarrhoea, headaches or feeling sick are amongst the most common symptoms.
If you’re worried about side effects, speak to your doctor. They may advise that the benefits of taking the medication outweigh the side effects. It has been shown by a review of previous scientific studies that one out of fifty people who do take statins will avoid a severe event like a heart attack or stroke which may very well save their life.
Common Side Effects
The most common, low-level side effects reported from people who take statins include things like:
- Nose bleeds, runny or blocked nose
- Headaches and sore throats
- Sickness or digestive irritation
- Muscle and joint pain
- Increased risk of developing diabetes
Aside from these, there are also a range of less common or rare side effects. If you happen to experience these, the Medicines and Healthcare Products Regulatory Agency run a Yellow Card scheme which enables you to report side effects.